How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Y. Your Own Question
Dr. Y.
Dr. Y., Urologist
Category: Urology
Satisfied Customers: 20389
Experience:  Specializing in general urology and reconstructive urology.
32613003
Type Your Urology Question Here...
Dr. Y. is online now

Hi I went to the toilet this morning and it was full of blood

Resolved Question:

Hi
I went to the toilet this morning and it was full of blood and some very large clots some were congealed blood others looked pale pink & lumpy in appearance. I went to A & E and they said they detected an infection in my water and have sent me home on Trimotheprim 200mg x 2 a day. My pee is now paler but I am still in quite a lot of pain. I was so shocked by the amount of blood and it was even the consistency of blood and the size of the clots. Will the pain settle down and should I go back to A & E if it happens again or tough it out
Thanks
Submitted: 3 years ago.
Category: Urology
Expert:  Dr. Y. replied 3 years ago.
Dr. Y. : Hello and thanks for trusting me to help you today. I look forward to working with you.
Dr. Y. : Are you male or female?
Dr. Y. : How old are you?
Dr. Y. : Where is your pain?
Customer: replied 3 years ago.

Hi

I am female and 52 years old. My pain is in both sides it is like two ribbons - I am assuming this is my 'tubes' from my kidneys to my bladder and my bladder itself is sore.

I have taken 4 Trimethoprim now and each time I do my pain turns to a hot stinging burning sensation and I feel incredibly nauseous I have also started to have diarrohea

Customer: replied 3 years ago.

Hi

I am 52 years old & female Pain is in two ribbons one down each side stinging and bladder. Bladder feels like it is constantly being stimulated and I have to sit sort of open legged and laid back abit - can't sit up straight. When I take my Trimethorpim ( had 5 now ) my bladder and these ribbons sting & burn. I feel incredibly nauseous & head achy

Still downing 1 1/2 to 2 litres of water a day.

Expert:  Dr. Y. replied 3 years ago.
Blood in the urine can be an indication of a prostate infection, prostate cancer, kidney stones, or tumors of the kidneys, ureters, or bladder. This is why it is important to get in to see a urologist to have a CT scan of the abdomen and pelvis done and cystoscopy to rule out the stones and cancerous causes. While the cancerous causes are not likely, they should not be missed and this is why this evaluation is very important. Hope this helps and please let me know if you have questions.
Customer: replied 3 years ago.

Hi

I think it is more likely that this infection was as a result if intercourse. I had sex on the Saturday and started to feel a bit stingy when I pee'd on the Tuesday so I think by Friday when I had the huge amount of blood and clots an infection had really took hold. I have now had 6 trimethoprim and I'm really not sure they are the right antibiotic for this infection. I still sting sometimes when I pee and I still have the awful sting in ribbons down each side and my bladder itself. The trouble is won't my pee be sterile now if it is dip tested ?

Do take on board what you say about getting scan and seeing a urologist but unfortunately this would have to be by NHS and this is going to take 18 weeks before I see anyone.

Expert:  Dr. Y. replied 3 years ago.
Yes, this sounds like you still have a urinary tract infection. If you are already on antibiotics, a subsequent urine culture can be negative but this is not always the case. You definitely need to get in to see a doctor for a formal urine culture even if this means going to the emergency room.
Dr. Y. and other Urology Specialists are ready to help you